Alert archive / Texas / High Wind Warnings in 2020
High Wind Warning 46, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 22, 2020, 1:47 PM CST for Culberson County, Texas. It took effect at Nov 22, 2020, 3:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2020, 1:47 PM CST (19:47 UTC)
- In effect from
- Nov 22, 2020, 3:00 PM CST
- Expired
- Nov 23, 2020, 2:47 AM CST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2531 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104 WWUS74 KMAF 221947 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 147 PM CST Sun Nov 22 2020 TXZ271-231000- /O.NEW.KMAF.HW.W.0046.201122T2100Z-201123T1500Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1247 PM MST Sun Nov 22 2020 ...HIGH WIND WARNING IN EFFECT FOR GUADALUPE PASS UNTIL 8 AM MST MONDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe Pass in west Texas. * WHEN...Until 8 AM MST Monday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
964 WWUS74 KMAF 230847 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 247 AM CST Mon Nov 23 2020 TXZ271-232100- /O.CAN.KMAF.HW.W.0046.000000T0000Z-201123T1500Z/ /O.NEW.KMAF.HW.A.0028.201124T1200Z-201125T0000Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 147 AM MST Mon Nov 23 2020 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... ...THIS MORNING HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 40 to 60 mph with gusts up to 70 to 80 mph possible Tuesday. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...Tuesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Severe turbulence is possible for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. && $$ NMZ027-TXZ270-273-277-232100- /O.NEW.KMAF.HW.A.0028.201124T1200Z-201125T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet-Eastern Culberson County- Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Fort Davis 247 AM CST Mon Nov 23 2020 /147 AM MST Mon Nov 23 2020/ ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...West winds 35 to 60 mph. Gusts up to 80 mph possible in highest elevations of Guadalupe Mountains. * WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In Texas, Guadalupe Mountains Above 7000 Feet, Eastern Culberson County, and Davis Mountains. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Severe turbulence is possible for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 22, 1:11 PM CST, 36 minutes earlier.
Area forecast discussion, Nov 22, 1:11 PM CST, 36 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Midland/Odessa TX 111 PM CST Sun Nov 22 2020 .DISCUSSION... See 18Z aviation discussion below. && .AVIATION... MVFR/IFR CIG/VIS have settled into all but PEQ/FST and these sites should get to MVFR in the next couple of hours. Conditions are not expected to change much except for a slight decrease after 00Z when the sun sets and cooler temperatures allow for greater low level saturation. Northeasterly winds will gradually veer from the northeast to the east and southeast by the end of the TAF period. Hennig && .PREV DISCUSSION... /issued 236 AM CST Sun Nov 22 2020/ DISCUSSION... Surface high pressure will slowly increase today in wake of a mid- level trof moving e across the cntrl plains states this morning. Low- level mstr/clouds will increase n to s this morning and expand in coverage Sun evening as sly flow and warm air advection aloft the front take over. -RA is still expected with a persistent signal that SE NM is the favored area. Due to the lack of a shrtwv trof the lift/mstr will be shallow and rain amounts still look to be 10" or less. Areas of fog may accompany the -RA thru Mon AM. For locations along and n of I-20 today's high temps will range from the L50s-N60 by noon with temps then steady or falling 2-5 degrees in the afternoon. Farther s-sw across the Trans Pecos high temps will climb into the 60s and 70s. Winds this evening will increase thru GDP Pass, however this looks like low end high winds at best thru the pass and we will let the day shift make the final call. Precip chances will dwindle Mon especially after 18Z with warmer high temps. Tue a strong mid-latitude cyclone will come out from the 4-Corners region with a 85-95kt 5h jet forecast to move across SE-E NM and W TX. As such Tue will be windy/very windy. The plains will generally remain just below advisory level winds, however high winds are likely in the GDP Mtns (per NAM12 xsct showing a mtn wave) and possible in the Davis Mtns above 6500 ft. Position of surface high Wed AM and dry air will make for a cool morning followed by a quick warm-up Wed-Thur ahead of the next front Fri AM. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 58 48 65 58 / 10 10 10 0 Carlsbad 57 45 67 46 / 50 50 30 0 Dryden 74 57 73 54 / 0 20 10 0 Fort Stockton 68 52 70 54 / 10 20 10 0 Guadalupe Pass 59 45 66 49 / 30 40 20 0 Hobbs 54 44 62 48 / 30 50 40 0 Marfa 73 45 69 41 / 10 10 0 0 Midland Intl Airport 60 49 65 54 / 10 20 10 0 Odessa 59 48 65 54 / 10 20 20 0 Wink 63 50 70 49 / 10 40 20 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/10
Hazardous weather outlook, Nov 22, 2:04 AM CST, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 204 AM CST Sun Nov 22 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-230815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 204 AM CST Sun Nov 22 2020 /104 AM MST Sun Nov 22 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Strong winds are possible through Guadalupe Pass late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Windy to very windy conditions are possible Tuesday across the Guadalupe and Davis Mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.